Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS Fort Worth, TX

August 6, 2012Lamar County, Texas

NWS Fort Worth, TX issued this special weather statement at Aug 6, 2012, 6:01 PM CDT for Lamar County, Texas. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2012, 6:01 PM CDT (23:01 UTC)
Expired
Aug 6, 2012, 6:30 PM CDT
In force
29 min
Issued by
NWS Fort Worth, TX

County Lamar County, TX

The radar

The Shreveport radar (KSHV), 197 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 6:25 PM CDTTSTM WND DMG4 Sw Paris, TXFROM PARIS PD... DOWNED POWER LINES AND TREE LIMBS IN ROAD. REPORTED TREE LIMBS WERE BLOCKING ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1433 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

205 
WWUS84 KFWD 062301
SPSFWD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 PM CDT MON AUG 6 2012

TXZ095-062330-
LAMAR TX-
601 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL LAMAR COUNTY

AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF PARIS...MOVING SOUTHEAST AT 15
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...DEPORT AND PARIS.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3378 9537 3365 9531 3352 9530 3348 9536
      3348 9559 3372 9566
TIME...MOT...LOC 2302Z 335DEG 13KT 3366 9547

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:46 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 6, 3:46 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
346 PM CDT MON AUG 6 2012

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORMING NEAR A SURFACE
BOUNDARY NORTH OF THE I-20 CORRIDOR THIS AFTERNOON. THESE STORMS
WILL MOVE SOUTHWEST OR SOUTH AT AROUND 10 MPH AND HAVE THE
POTENTIAL TO PRODUCE STRONG DOWNBURST WINDS DURING THE NEXT
SEVERAL HOURS. THE STORMS WILL WEAKEN TOWARD SUNSET.

WE WILL SEE LOW CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH
THURSDAY NIGHT AND HAVE KEPT/PLACED 20 PERCENT POPS THROUGH THIS
TIME PERIOD. THE GFS BRINGS A FRONT INTO THE NORTHWESTERN PART OF
NORTH TEXAS BEFORE DAYBREAK THURSDAY AND THROUGH MOST OF THE
FORECAST AREA BY FRIDAY MORNING. THE ECMWF ALSO BRINGS A FRONT
INTO NORTH TEXAS BUT IS NOT QUITE AS AGGRESSIVE. FOR NOW HAVE
GENERALLY FOLLOWED THE ECMWF WHICH IS DRIER...PRECIPITATION
WISE...THAN THE GFS. TEMPERATURES MAY FALL BY A FEW DEGREES LATE
WEEK INTO THE WEEKEND...BUT ARE EXPECTED TO REMAIN ABOVE SEASONAL
NORMALS.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  81 104  80 102  80 /  20  20  20  20  20
WACO, TX              75 102  76 101  77 /  20  20  10  20  20
PARIS, TX             76 100  76  98  74 /  20  20  10  20  20
DENTON, TX            79 104  78 102  77 /  20  20  20  20  20
MCKINNEY, TX          78 103  77 102  77 /  20  20  20  20  20
DALLAS, TX            82 103  82 102  80 /  20  20  20  20  20
TERRELL, TX           78 101  76 100  76 /  20  20  20  20  20
CORSICANA, TX         77 101  77 100  77 /  20  20  10  20  20
TEMPLE, TX            73 101  74 100  74 /  10  20  10  20  20
MINERAL WELLS, TX     78 103  74 101  73 /  20  10  20  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR TXZ107-122-123-135-
146>148-160>162-174-175.

&&

05/58
Hazardous weather outlook, Aug 6, 4:55 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
455 PM CDT MON AUG 6 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
455 PM CDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING...WITH BEST
CHANCES GENERALLY NORTH OF THE I-20 CORRIDOR. THE MAIN THREAT WILL
BE DOWNBURST WINDS IN EXCESS OF 60 MPH AND FREQUENT LIGHTNING.

A HEAT ADVISORY REMAINS IN EFFECT ALONG AND EAST OF A SULPHUR
SPRINGS...TO CORSICANA...TO CAMERON LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH 8 PM TUESDAY EVENING
FOR AREAS SOUTHEAST OF A SULPHUR SPRINGS...TO CORSICANA...TO
CAMERON LINE.

A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE ACROSS NORTH TEXAS TUESDAY THROUGH FRIDAY. GUSTY DOWNBURST
WINDS AND LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED MAINLY NORTH OF I-20
THIS EVENING.

In the hours before

Special weather statement, Aug 6, 5:16 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
516 PM CDT MON AUG 6 2012

TXZ093-062245-
GRAYSON TX-
516 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN GRAYSON COUNTY

AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF SEVERAL STRONG THUNDERSTORM OCCURRING ACROSS THE CENTRAL
PART OF GRAYSON COUNTY...MOVING SOUTH AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COLLINSVILLE...DORCHESTER...
GUNTER...HOWE...SHERMAN...VAN ALSTYNE AND WHITESBORO.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH NAY OF
THESE STORMS.

LAT...LON 3362 9652 3340 9653 3340 9665 3343 9693
      3377 9693
TIME...MOT...LOC 2215Z 345DEG 7KT 3361 9672
Local storm report, Aug 6, 5:24 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
524 PM CDT MON AUG 06 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     PROSPER                 33.23N  96.82W
08/06/2012                   COLLIN             TX   TRAINED SPOTTER

            SEVERAL 4 INCH DIAMETER TREES DOWN
Special weather statement, Aug 6, 5:24 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
524 PM CDT MON AUG 6 2012

TXZ094-105-062300-
FANNIN TX-HUNT TX-
524 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN FANNIN COUNTY
  NORTHEASTERN HUNT COUNTY

AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 11 MILES SOUTHEAST OF BONHAM...MOVING
SOUTHEAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BAILEY...HONEY GROVE AND
WOLFE CITY.

PENNY-SIZED HAIL AND WIND GUSTS TO 55 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3330 9586 3327 9612 3350 9621 3360 9586
TIME...MOT...LOC 2224Z 330DEG 13KT 3343 9609
Special weather statement, Aug 6, 5:31 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
531 PM CDT MON AUG 6 2012

TXZ095-062300-
LAMAR TX-
531 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN LAMAR COUNTY

AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTH OF HUGO...MOVING SOUTH AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM AND PARIS.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3389 9554 3390 9551 3388 9549 3389 9546
      3387 9539 3389 9531 3359 9530 3357 9561
      3391 9564 3393 9561 3393 9555
TIME...MOT...LOC 2231Z 351DEG 23KT 3381 9545
Special weather statement, Aug 6, 5:44 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
544 PM CDT MON AUG 6 2012

TXZ094-105-106-062315-
DELTA TX-FANNIN TX-HUNT TX-
544 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN FANNIN COUNTY
  NORTHEASTERN HUNT COUNTY
  WESTERN DELTA COUNTY

AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF COMMERCE...MOVING SOUTH AT
10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COMMERCE AND WOLFE CITY.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3329 9576 3327 9578 3325 9579 3324 9586
      3319 9587 3317 9617 3348 9616 3348 9586
TIME...MOT...LOC 2244Z 346DEG 10KT 3335 9604
Special weather statement, Aug 6, 6:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 PM CDT MON AUG 6 2012

TXZ095-062330-
LAMAR TX-
601 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL LAMAR COUNTY

AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF PARIS...MOVING SOUTHEAST AT 15
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...DEPORT AND PARIS.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3378 9537 3365 9531 3352 9530 3348 9536
      3348 9559 3372 9566
TIME...MOT...LOC 2302Z 335DEG 13KT 3366 9547

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:57 PM CDTSpecial Weather StatementFWDDelta33 min
Aug 5, 9:36 PM CDTSpecial Weather StatementFWDDelta24 min
Aug 5, 10:14 PM CDTSpecial Weather StatementFWDFannin31 min
Aug 6, 3:19 PM CDTSpecial Weather StatementFWDDenton26 min
Aug 6, 3:27 PM CDTSpecial Weather StatementFWDCollin33 min
Aug 6, 3:53 PM CDTSpecial Weather StatementFWDCollin22 min
Aug 6, 4:04 PM CDTSpecial Weather StatementFWDDenton26 min
Aug 6, 4:27 PM CDTSpecial Weather StatementFWDWise33 min
Aug 6, 4:33 PM CDTSpecial Weather StatementFWDJack27 min
Aug 6, 4:36 PM CDTSpecial Weather StatementFWDDallas24 min
Aug 6, 4:45 PM CDTSpecial Weather StatementFWDGrayson30 min
Aug 6, 4:51 PM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise39 min
Aug 6, 4:57 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Grayson, Hunt48 min
Aug 6, 5:16 PM CDTSpecial Weather StatementFWDGrayson29 min
Aug 6, 5:24 PM CDTSpecial Weather StatementFWDFannin36 min
Aug 6, 5:31 PM CDTSpecial Weather StatementFWDLamar29 min
Aug 6, 5:44 PM CDTSpecial Weather StatementFWDHunt31 min
Aug 6, 5:49 PM CDTSevere Thunderstorm WarningFWDHunt34 min
Aug 6, 6:18 PM CDTSevere Thunderstorm WarningFWDDelta, Lamar42 min
Aug 6, 6:30 PM CDTSpecial Weather StatementFWDParker30 min
Aug 6, 6:54 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Lamar29 min

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.